Osaka Journal of Mathematics

Spectra and symmetric eigentensors of the Lichnerowicz Laplacian on $S^{n}$

Mohamed Boucetta

Full-text: Open access


We compute the eigenvalues with multiplicities of the Lichnerowicz Laplacian acting on the space of symmetric covariant tensor fields on the Euclidian sphere $S^{n}$. The spaces of symmetric eigentensors are explicitly given.

Article information

Osaka J. Math., Volume 46, Number 1 (2009), 235-254.

First available in Project Euclid: 25 February 2009

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53B21: Methods of Riemannian geometry 53B50: Applications to physics 58C40: Spectral theory; eigenvalue problems [See also 47J10, 58E07]


Boucetta, Mohamed. Spectra and symmetric eigentensors of the Lichnerowicz Laplacian on $S^{n}$. Osaka J. Math. 46 (2009), no. 1, 235--254.

Export citation


  • E. Bedford and T. Suwa: Eigenvalues of Hopf manifolds, Proc. Amer. Math. Soc. 60 (1976), 259--264.
  • B.L. Beers and R.S. Millman: The spectra of the Laplace-Beltrami operator on compact, semisimple Lie groups, Amer. J. Math. 99 (1977), 801--807.
  • M. Berger and D. Ebin: Some decompositions of the space of symmetric tensors on a Riemannian manifold, J. Differential Geometry 3 (1969), 379--392.
  • M. Berger, P. Gauduchon and E. Mazet: Le spectre d'une variété riemannienne, Lecture Notes in Math. 194, Springer, Berlin, 1971.
  • A.L. Besse: Einstein manifolds, Springer, Berlin, 1987.
  • M. Boucetta: Spectre des laplaciens de Lichnerowicz sur les sphères et les projectifs réels, Publ. Mat. 43 (1999), 451--483.
  • M. Boucetta: Spectre du Laplacien de Lichnerowicz sur les projectifs complexes, C.R. Acad. Sci. Paris Sér. I Math. 333 (2001), 571--576.
  • S. Gallot and D. Meyer: Opérateur de courbure et laplacien des formes différentielles d'une variété riemannienne, J. Math. Pures Appl. (9) 54 (1975), 259--284.
  • G.W. Gibbons and M.J. Perry: Quantizing gravitational instantons, Nuclear Phys. B 146 (1978), 90--108.
  • A. Ikeda and Y. Taniguchi: Spectra and eigenforms of the Laplacian on $S\sp{n}$ and $P^{n}(\mathbf{C})$, Osaka J. Math. 15 (1978), 515--546.
  • I. Iwasaki and K. Katase: On the spectra of Laplace operator on $\bigwedge^{\ast}(S^{n})$, Proc. Japan Acad. Ser. A Math. Sci. 55 (1979), 141--145.
  • E. Kaneda: The spectra of 1-forms on simply connected compact irreducible Riemannian symmetric spaces, J. Math. Kyoto Univ. 23 (1983), 369--395 and 24 (1984) 141--162.
  • A. Lévy-Bruhl-Laperrière: Spectre du de Rham-Hodge sur les formes de degré 1 des sphères de $R^{n}$ ($n\geq 6$), Bull. Sci. Math. (2) 99 (1975), 213--240.
  • A. Lévy-Bruhl-Laperrière: Spectre du de Rham Hodge sur l'espace projectif complexe, C.R. Acad. Sci. Paris Sér. A 284 (1977), 1265--1267.
  • A. Lichnerowicz: Propagateurs et commutateurs en relativité générale, Inst. Hautes Études Sci. Publ. Math. 10 (1961), 56.
  • K. Mashimo: Spectra of Laplacian on $G_{2}/\mathit{SO}(4)$, Bull. Fac. Gen. Ed. Tokyo Univ. of Agr. and Tech. 26 (1989), 85--92.
  • K. Mashimo: On branching theorem of the pair $(G_{2},\mathit{SU}(3))$, Nihonkai Math. J. 8 (1997), 101--107.
  • K. Mashimo: Spectra of the Laplacian on the Cayley projective plane, Tsukuba J. Math. 21 (1997), 367--396.
  • R. Michel: Problèmes d'analyse géométrique liés à la conjecture de Blaschke, Bull. Soc. Math. France 101 (1973), 17--69.
  • K. Pilch and A.N. Schellekens: Formulas for the eigenvalues of the Laplacian on tensor harmonics on symmetric coset spaces, J. Math. Phys. 25 (1984), 3455--3459.
  • C. Tsukamoto: Spectra of Laplace-Beltrami operators on $\mathrm{SO}(n+2)/\mathrm{SO}(2)\times \mathrm{SO}(n)$ and $\mathrm{Sp}(n+1)/\mathrm{Sp}(1)\times \mathrm{Sp}(n)$, Osaka J. Math. 18 (1981), 407--426.
  • N.P. Warner: The spectra of operators on $\mathbb{C}P^{n}$, Proc. Roy. Soc. London Ser. A 383 (1982), 217--230.